Alert archive / Kansas / Flood Watches in 2016

Flood Watch 2, NWS Wichita, KS

October 6, 201611 counties in Kansas

NWS Wichita, KS issued this flood watch at Oct 6, 2016, 10:49 AM CDT for 11 counties in Kansas. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2016, 10:49 AM CDT (15:49 UTC)
Expired
Oct 7, 2016, 2:31 AM CDT
In force
16 hr
Issued by
NWS Wichita, KS
Flood severity
None

Counties Allen County, KS, Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 132 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 3.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1009 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

913 
WGUS63 KICT 061549
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
1049 AM CDT THU OCT 6 2016

KSZ093>096-098>100-071000-
/O.NEW.KICT.FA.A.0002.161006T1549Z-161007T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY...HOWARD...
MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...
SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS
1049 AM CDT THU OCT 6 2016

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST 
  KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL 
  KANSAS...COWLEY. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK... 
  LABETTE...MONTGOMERY...NEOSHO AND WILSON. 

* THROUGH LATE TONIGHT.

* AN INITIAL ROUND OF THUNDERSTORMS WITH HEAVY RAINFALL WILL
  CONTINUE TO AFFECT FAR SOUTHEAST KANSAS INTO AT LEAST EARLY THIS
  AFTERNOON. THERE MAY BE A BRIEF BREAK LATE THIS
  AFTERNOON...HOWEVER ANOTHER COMPLEX OF STRONG TO SEVERE STORMS
  IS EXPECTED TO MOVE SOUTHEASTWARD ACROSS THE FLOOD WATCH AREA
  THIS EVENING INTO TONIGHT. AN ADDITIONAL 1 TO 3 INCHES OF
  RAINFALL IS EXPECTED WITH LOCALLY HIGHER AMOUNTS. THIS WILL
  EXACERBATE ONGOING FLOODING PROBLEMS AND MAY LEAD TO ADDITIONAL
  AREAS OF FLOODING OF SOUTHEAST KANSAS. PORTIONS OF THE VERDIGRIS
  AND NEOSHO RIVERS WILL HAVE SIGNIFICANT RISES AND MAY EXPERIENCE
  FLOODING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. 

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
4 follow-up statements
200 
WGUS63 KICT 062157
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT THU OCT 6 2016

...CONTINUED THREAT FOR HEAVY RAIN AND LOCALIZED FLOODING THROUGH
THE EVENING...MAINLY SOUTHEAST OF THE TURNPIKE...

KSZ069>072-071000-
/O.EXA.KICT.FA.A.0002.000000T0000Z-161007T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER-GREENWOOD-WOODSON-ALLEN-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...ANDOVER...
ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...HUMBOLDT
457 PM CDT THU OCT 6 2016

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE PORTIONS OF SOUTH CENTRAL KANSAS AND 
  SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
  CENTRAL KANSAS...BUTLER. IN SOUTHEAST KANSAS...ALLEN... 
  GREENWOOD AND WOODSON. 

* THROUGH LATE TONIGHT.
 
* A FEW COMPLEXES OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
  ACROSS THE EASTERN HALF OF KANSAS THIS EVENING...EXITING FAR
  SOUTHEAST KANSAS AFTER MIDNIGHT. AN ADDITIONAL 1 TO 3 INCHES OF
  RAINFALL IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
  THIS COULD AGGRAVATE ONGOING FLOODING PROBLEMS OVER SOUTHEAST
  KANSAS STEMMING FROM HEAVY RAINFALL OVER THE PAST 24 HOURS...AND
  MAY EVEN LEAD TO ADDITIONAL AREAS OF FLOODING OVER SOUTHEAST
  KANSAS. ADDITIONALLY...PORTIONS OF THE VERDIGRIS AND NEOSHO
  RIVERS AND THEIR ASSOCIATED TRIBUTARIES WILL HAVE SIGNIFICANT
  RISES...AND WILL EXPERIENCE FLOODING THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

KSZ093>096-098>100-071000-
/O.CON.KICT.FA.A.0002.000000T0000Z-161007T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY...HOWARD...
MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...
SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS
457 PM CDT THU OCT 6 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... 
  COWLEY. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK...LABETTE... 
  MONTGOMERY...NEOSHO AND WILSON. 

* THROUGH LATE TONIGHT.

* A FEW COMPLEXES OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
  ACROSS THE EASTERN HALF OF KANSAS THIS EVENING...EXITING FAR
  SOUTHEAST KANSAS AFTER MIDNIGHT. AN ADDITIONAL 1 TO 3 INCHES OF
  RAINFALL IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
  THIS COULD AGGRAVATE ONGOING FLOODING PROBLEMS OVER SOUTHEAST
  KANSAS STEMMING FROM HEAVY RAINFALL OVER THE PAST 24 HOURS...AND
  MAY EVEN LEAD TO ADDITIONAL AREAS OF FLOODING OVER SOUTHEAST
  KANSAS. ADDITIONALLY...PORTIONS OF THE VERDIGRIS AND NEOSHO
  RIVERS AND THEIR ASSOCIATED TRIBUTARIES WILL HAVE SIGNIFICANT
  RISES...AND WILL EXPERIENCE FLOODING THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
417 
WGUS63 KICT 070212
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT THU OCT 6 2016

...CONTINUED THREAT FOR HEAVY RAIN AND LOCALIZED FLOODING THROUGH
THE EVENING...MAINLY SOUTHEAST OF THE TURNPIKE...

KSZ069-070315-
/O.CAN.KICT.FA.A.0002.000000T0000Z-161007T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...ANDOVER...
ROSE HILL
912 PM CDT THU OCT 6 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL KANSAS HAS BEEN
CANCELLED. THE THREAT FOR HEAVY RAINFALL HAS ENDED.

$$

KSZ070>072-093>096-098>100-071000-
/O.CON.KICT.FA.A.0002.000000T0000Z-161007T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EUREKA...MADISON...YATES CENTER...
IOLA...HUMBOLDT...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...
LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN...
CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS
912 PM CDT THU OCT 6 2016

...FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... 
  COWLEY. IN SOUTHEAST KANSAS...ALLEN...CHAUTAUQUA...ELK... 
  GREENWOOD...LABETTE...MONTGOMERY...NEOSHO...WILSON AND 
  WOODSON. 

* UNTIL 5 AM CDT FRIDAY.

* A FEW COMPLEXES OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE 
  EAST ACROSS THE EASTERN HALF OF KANSAS THIS EVENING...EXITING 
  FAR SOUTHEAST KANSAS AFTER MIDNIGHT. AN ADDITIONAL 1 TO 2 
  INCHES OF RAINFALL IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS 
  POSSIBLE. THIS COULD AGGRAVATE ONGOING FLOODING PROBLEMS OVER 
  SOUTHEAST KANSAS STEMMING FROM HEAVY RAINFALL OVER THE PAST 24 
  HOURS...AND MAY EVEN LEAD TO ADDITIONAL AREAS OF FLOODING OVER 
  SOUTHEAST KANSAS. ADDITIONALLY...PORTIONS OF THE VERDIGRIS AND 
  NEOSHO RIVERS AND THEIR ASSOCIATED TRIBUTARIES WILL HAVE 
  SIGNIFICANT RISES...AND WILL EXPERIENCE FLOODING THROUGH THE 
  WEEKEND. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
426 
WGUS63 KICT 070421
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
1121 PM CDT THU OCT 6 2016

...CONTINUED THREAT FOR HEAVY RAIN AND LOCALIZED FLOODING THROUGH
THE EVENING...MAINLY SOUTHEAST OF THE TURNPIKE...

KSZ070-093-070530-
/O.CAN.KICT.FA.A.0002.000000T0000Z-161007T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENWOOD-COWLEY-
INCLUDING THE CITIES OF...EUREKA...MADISON...WINFIELD...
ARKANSAS CITY
1121 PM CDT THU OCT 6 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND
SOUTHEAST KANSAS HAS BEEN CANCELLED. THE RISK FOR HEAVY 
RAINFALL HAS ENDED.


$$

KSZ071-072-094>096-098>100-071000-
/O.CON.KICT.FA.A.0002.000000T0000Z-161007T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...HUMBOLDT...
HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...
CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...
PARSONS
1121 PM CDT THU OCT 6 2016

...FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...ALLEN...CHAUTAUQUA...ELK...LABETTE...MONTGOMERY... 
  NEOSHO...WILSON AND WOODSON. 

* UNTIL 5 AM CDT FRIDAY.

* THUNDERSTORMS WILL LINGER OVER PARTS OF SOUTHEAST KANSAS. AN
  ADDITIONAL ONE INCH OF RAINFALL IS POSSIBLE...WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE. THIS COULD AGGRAVATE ONGOING FLOODING
  PROBLEMS OVER SOUTHEAST KANSAS STEMMING FROM HEAVY RAINFALL OVER
  THE PAST 24 HOURS...AND MAY EVEN LEAD TO ADDITIONAL AREAS OF
  FLOODING OVER SOUTHEAST KANSAS. ADDITIONALLY...PORTIONS OF THE
  VERDIGRIS AND NEOSHO RIVERS AND THEIR ASSOCIATED TRIBUTARIES
  WILL HAVE SIGNIFICANT RISES...AND WILL EXPERIENCE FLOODING
  THROUGH THE WEEKEND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
122 
WGUS63 KICT 070731
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
231 AM CDT FRI OCT 7 2016


KSZ071-072-094>096-098>100-070845-
/O.CAN.KICT.FA.A.0002.000000T0000Z-161007T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...HUMBOLDT...
HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...
CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...
PARSONS
231 AM CDT FRI OCT 7 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF SOUTHEAST KANSAS HAS BEEN
CANCELLED. HEAVY RAIN HAS MOVED OUT OF SOUTHEAST KANSAS AND THE
THREAT FOR FLASH FLOODING HAS DIMINISHED. HOWEVER, AREA RIVERS
WILL CONTINUE TO RISE DUE TO HEAVY RAINFALL OVER THE LAST COUPLE
OF DAYS. SEE LATEST RIVER FLOOD WARNING FOR ADDITIONAL DETAILS. 

$$

LAWSON

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flood watch went out at Oct 6, 6:52 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Oct 6, 6:52 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
652 AM CDT THU OCT 6 2016

.MESOSCALE DISCUSSION...
Issued at 648 AM CDT Thu Oct 6 2016

Storms continue to develop in Southeast KS, with latest short
term models suggesting this will persist into midday and some
suggesting it will continue well into this afternoon. This casts
considerable uncertainty on the severe threat east of I-35, i.e.,
how much recovery can occur. While dew points have dropped into
the lower 60s in SE KS, near 70 dewpoints persist across Eastern
OK. That said, several convection allowing models keep cold pool
over most of South Central/Southeast KS throughout the afternoon.
However there seems to be a decent signal for the area west of
this mornings persistent convection, i.e., west of EWK-ICT-EGT to
significantly recover just ahead of dryline. If convection can
develop on dryline, large hail/damaging winds would be likely and
an isolated tornado could not be ruled out. Cold front will
quickly overtake dryline and storms will likely become linear
with threat evolving into a squall line. However quality of
moisture return east of I-35 is uncertain with front rapidly
surging southeast this evening. -Howerton

&&

.SHORT TERM...(Today through Saturday night)
Issued at 342 AM CDT Thu Oct 6 2016

Today-tonight:
Light east southeast flow and clear skies allowed good combo
radiational cooling upslope flow fog across Central KS. Areas from
SLN-HUT-9K8 have had sufficient cirrus to limit fog so far.
Watching this area closely for trends/clearing. If that area
clears before daybreak, will expand dense fog advisory. Storms
will likely persist into mid morning given good diffluence -- as
long as warm air advection persists. Focus then shifts to
afternoon convection. Models fairly evenly split whether storms
will develop over Flint Hills/Southeast KS well in advance of
front, or whether they will just be anchored in the vicinity of
cold front. Do expect narrow dry slot to work ahead of front,
which will boost temperatures across parts of Central KS. Strong
cold air advection in wake of front will result in falling
afternoon temperatures for a good part of Central KS. Storms will
persist tonight mainly east of I-35. Progressive nature of front
should limit rainfall/flooding concerns assuming extensive heavy
rain does not occur this afternoon in Southeast KS. Precipitation
will exit all but extreme Southeast KS by daybreak Friday.

Friday-Saturday:

Except for lingering rain showers/thunderstorm in extreme Southeast
KS right at start of period, dry and cooler temperatures are
expected on Friday and Saturday. Highs on Friday will be well below
normal. Concerned that forecast lows may be as much as 5 degrees
too warm for Saturday morning. Suspect there will be some patchy
frost in protected areas, most likely over flint hills. Limiting
factors will be relatively warm/moist ground and potential for
weak return flow west of i-35 during the night. -Howerton

.LONG TERM...(Sunday through Wednesday)
Issued at 342 AM CDT Thu Oct 6 2016

Otherwise moderating temperatures for most of this period. Best
chance albeit small of precipitation will be Sunday night into
Monday with the return moisture and shortwave passage. Rather
large discrepancy for Tuesday-Wednesday as GFS is as much as 150
miles south of ECMWF with position of the next cold front. -Howerton

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 635 AM CDT Thu Oct 6 2016

Poor aviation conditions will linger across central Kansas this
morning with dense fog/low cigs, conditions will gradually improve
with southerly winds on the increase across the entire area.
Showers/storms over southeast Kansas will persist through the
morning as well. Meanwhile a strong cold front will race southward
across the region for this afternoon into this evening. Strong to
severe thunderstorms will accompany the front across south central
and southeast Kansas later today. Northerly winds will increase
behind the front with skies clearing out.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    85  47  65  43 /  60  50  10   0
Hutchinson      85  44  65  40 /  20  30   0   0
Newton          83  44  64  42 /  60  50  10   0
ElDorado        84  46  65  43 /  60  70  10   0
Winfield-KWLD   85  48  65  43 /  80  80  10   0
Russell         78  37  65  39 /  10   0   0   0
Great Bend      82  39  66  39 /  10  10   0   0
Salina          86  41  65  40 /  20  20   0   0
McPherson       84  42  64  40 /  20  30   0   0
Coffeyville     87  52  66  42 /  90  80  20   0
Chanute         85  50  65  42 /  90  80  10   0
Iola            84  50  64  42 /  80  80  10   0
Parsons-KPPF    86  51  66  42 /  90  80  10   0

&&

.ICT Watches/Warnings/Advisories...
Dense Fog Advisory until 10 AM CDT this morning for KSZ032-033-
047-048-050.

&&

MESOSCALE...PJH
SHORT TERM...PJH
LONG TERM...PJH
AVIATION...CDJ
Hazardous weather outlook, Oct 6, 5:29 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
529 AM CDT THU OCT 6 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-071030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
529 AM CDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL PERSIST INTO MID MORNING. CHECK THE LATEST
DENSE FOG ADVISORY FOR DETAILS.

THUNDERSTORMS WITH HEAVY RAIN WILL PERSIST INTO AT LEAST LATE
MORNING MAINLY EAST OF I-35. THE MAIN THREAT WILL BE FLOODING FROM
LOCALLY HEAVY RAIN.

THUNDERSTORMS WILL DEVELOP ALONG OR AHEAD OF A SOUTHEAST
ADVANCING COLD FRONT THIS AFTERNOON AND EVENING. SOME STORMS
COULD BE SEVERE...ESPECIALLY SOUTHWEST OF A LINE FROM HUTCHINSON
TO ARKANSAS CITY. HALF DOLLAR SIZED HAIL WOULD INITIALLY BE THE
PRIMARY THREAT...WITH DAMAGING 60 TO 70 MPH WINDS BECOMING THE
PRIMARY THREAT AS THE THUNDERSTORMS QUICKLY DEVELOP INTO A SQUALL
LINE THURSDAY EVENING. HEAVY RAIN IS ALSO POSSIBLE ACROSS MUCH OF
THE AREA THURSDAY AFTERNOON AND THURSDAY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL EXIT EXTREME SOUTHEAST KANSAS SHORTLY AFTER
DAYBREAK ON FRIDAY.

A COUPLE ROUNDS OF THUNDERSTORMS ARE POSSIBLE BETWEEN SUNDAY NIGHT
AND TUESDAY NIGHT. STRONG OR SEVERE STORMS ARE NOT ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

HOWERTON

In the hours before

Local storm report, Oct 6, 6:30 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 AM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     FLOOD            5 NW DENNIS             37.40N 95.48W
10/06/2016                   NEOSHO             KS   TRAINED SPOTTER

            NUMEROUS ROADS HAVE WATER FLOWING OVER THE ROADWAYS.

&&

METZGER
Local storm report, Oct 6, 8:35 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
835 AM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 AM     FLOOD            INDEPENDENCE            37.23N 95.71W
10/06/2016                   MONTGOMERY         KS   LAW ENFORCEMENT

            MINOR STREET FLOODING IN THE TOWN OF INDEPENDENCE. 2.90
            INCHES OF RAINFALL REPORTED AT INDEPENDENCE CITY HALL.

&&

JMC
Local storm report, Oct 6, 9:32 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
932 AM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     FLASH FLOOD      2 WSW INDEPENDENCE      37.21N 95.75W
10/06/2016                   MONTGOMERY         KS   LAW ENFORCEMENT

            WATER FLOWING OVER SOUTH 10TH STREET NEAR ROCK CREEK

&&

METZGER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:33 PM CDTSpecial Weather StatementICTMontgomery27 min
Oct 5, 9:56 PM CDTSpecial Weather StatementICTWilson34 min
Oct 5, 10:40 PM CDTSpecial Weather StatementICTElk35 min
Oct 5, 11:59 PM CDTSpecial Weather StatementICTWoodson31 min
Oct 6, 12:09 AM CDTSevere Thunderstorm WarningICTAllen, Woodson34 min
Oct 6, 12:17 AM CDTSpecial Weather StatementICTSumner28 min
Oct 6, 1:38 AM CDTDense Fog AdvisoryICTBarton, Ellsworth, Lincoln, Rice, Russell8 hr
Oct 6, 2:11 AM CDTSpecial Weather StatementICTChautauqua, Elk49 min
Oct 6, 3:00 AM CDTSpecial Weather StatementICTChautauqua, Cowley45 min
Oct 6, 3:39 AM CDTSpecial Weather StatementICTLabette, Montgomery66 min
Oct 6, 4:29 AM CDTAreal Flood WarningICTChautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 1 more32 hr
Oct 6, 7:22 AM CDTFlash Flood WarningICTLabette, Montgomery, Neosho, Wilson4 hr
Oct 6, 8:29 AM CDTRiver Flood WarningICTLabette, Neosho4 days
Oct 6, 10:52 AM CDTFlash Flood WarningICTLabette, Montgomery, Neosho, Wilson6 hr
Oct 6, 11:16 AM CDTSpecial Weather StatementICTLabette29 min
Oct 6, 11:57 AM CDTTornado Warning Tornado observedICTLabette18 min
Oct 6, 1:11 PM CDTRiver Flood WarningICTCherokee, Labette5 days
Oct 6, 2:01 PM CDTSpecial Weather StatementICTCowley29 min
Oct 6, 2:03 PM CDTRiver Flood WarningICTMontgomery39 hr
Oct 6, 2:08 PM CDTSevere Thunderstorm WarningICTCowley67 min
Oct 6, 2:12 PM CDTTornado WarningICTCowley48 min
Oct 6, 2:28 PM CDTSevere Thunderstorm WarningICTButler, Greenwood24 min
Oct 6, 2:41 PM CDTRiver Flood WarningICTAllen48 hr
Oct 6, 2:41 PM CDTRiver Flood WarningICTAllen, Neosho66 hr
Oct 6, 2:41 PM CDTRiver Flood WarningICTNeosho3 days
Oct 6, 2:47 PM CDTTornado WarningICTCowley43 min
Oct 6, 3:08 PM CDTTornado WarningICTChautauqua, Cowley, Elk52 min
Oct 6, 3:18 PM CDTSevere Thunderstorm WarningICTElk, Greenwood57 min
Oct 6, 3:24 PM CDTSevere Thunderstorm WarningICTCowley36 min
Oct 6, 3:29 PM CDTTornado WarningICTCowley46 min
Oct 6, 3:32 PM CDTSpecial Weather StatementICTWoodson28 min
Oct 6, 3:46 PM CDTSevere Thunderstorm WarningICTSumner59 min
Oct 6, 4:10 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson42 min
Oct 6, 4:17 PM CDTTornado Warning Tornado observedICTSaline28 min
Oct 6, 4:23 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood67 min
Oct 6, 4:26 PM CDTSpecial Weather StatementICTGreenwood34 min
Oct 6, 4:41 PM CDTSevere Thunderstorm WarningICTCowley, Sumner49 min
Oct 6, 4:44 PM CDTSevere Thunderstorm WarningICTSaline23 min
Oct 6, 5:10 PM CDTAreal Flood WarningICTAllen, Butler, Cowley, Elk, Greenwood, Neosho and 3 more18 hr
Oct 6, 5:15 PM CDTSevere Thunderstorm WarningICTHarper45 min
Oct 6, 5:20 PM CDTSpecial Weather StatementICTKingman25 min
Oct 6, 5:24 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson25 min
Oct 6, 5:27 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood40 min
Oct 6, 5:33 PM CDTSevere Thunderstorm WarningICTAllen57 min
Oct 6, 5:38 PM CDTTornado WarningICTAllen, Woodson52 min
Oct 6, 5:46 PM CDTFlash Flood WarningICTAllen, Butler, Elk, Greenwood, Neosho, Wilson and 1 more6 hr
Oct 6, 5:53 PM CDTWind AdvisoryICTBarton, Chase, Ellsworth, Harper, Harvey, Kingman and 8 more3 hr
Oct 6, 6:07 PM CDTSpecial Weather StatementICTChase, Sedgwick, Sumner23 min
Oct 6, 6:10 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood65 min
Oct 6, 6:14 PM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion17 min
Oct 6, 6:19 PM CDTSevere Thunderstorm WarningICTHarper, Sumner13 min
Oct 6, 6:39 PM CDTSpecial Weather StatementICTButler, Cowley, Greenwood36 min

Nearby

Flood Watches in Kansas, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.